Posted by: Nicole | 2008/08/25

What will happen?

Hi doc,
i use to weigh in at 63kgs.... due to a family problem i lost 10kgs because of stress. Im eating well now but don' t seem to be putting on weight, people joke around &  ask me where is all the food going when i eat so much. So i bought a supplement called LIFE GAIN hoping it will help me gain physical strength &  return to what i use to be but 1 problem is that im on birth control &  on the instructions in the pack of life gain it says it has the ability to raise estrogen levels, doesn' t the pill send your body to message to releases lower levels of estrogen? Will this supplement effect the effectiveness of the pill?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Nicole
This is indeed an interesting problem. When you use contraceptive pills then depending on the chemical composition of the pill (usually 20-25 days of oestrogen and about 5 days of progesterone) then for the period when you are taking the oestrogen your oestrogen levels will in any case be high. When you take the progesterone pills the oestrogen levels will decrease to cause so-called 'Break-through bleeding' (a period). Now if you take an oestrogen-boosting product like the Life Gain during those days when you take the progesterone pills then it is possible that this oestrogen may interfere with the working of your contraceptive. Firstly I think you need to discuss this problem with the dr who prescribes your contraceptive. Secondly I would use up the Life Gain you have purchased if the dr gives permission (perhaps skipping the days when you take the progesterone pills!) and once you have finished taking it, switch over to a product that does not interfere with the workings of the contraceptive. Click on 'Diet' at the top of this page and then on 'Diet Basics' and 'Weight gaining' and read the articles. Companies like Fresenius Kabi and Nestle, among others, make meal replacement supplements Phone Fresenius on (011) 545-0000, or the Nestle Consumer Services at 0860 09 6789 and ask about Nutritional Supplements to boost your energy intake. You can purchase liquid meal supplements at most chemist shops. Talk to the pharmacist about your need to gain weight and see which products he or she will recommend. Basically you need to eat more food either by gradually increasing how much you eat at each meal, or by taking supplements IN ADDITION to your regular meals (not to replace meals), or by having more snacks between meals. If you use a meal supplement such as Fresubin, with or without fibre, at the rate of 200 ml 3x a day, then you should gain 1 kg per week.. Feedback from other Readers has indicated that they have successfully gained weight by using a meal supplement.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Zexeon | 2008/08/25

What do you think is going to happen?

Reply to Zexeon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.